MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.2MMX30MM RNGLC+ ACET DRL BIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT, BIT, DRILL

ZIMMER BIOMET, INC. 3.2MMX30MM RNGLC+ ACET DRL BIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT, BIT, DRILL
Catalog Number 31-323230
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a disposable drill broke while in use during surgery.No adverse events have been reported as a result of the malfunction.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).H6: proposed component code: mechanical (g04) - drill.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: b5, e1 surgeon name.
 
Event or Problem Description
All pieces that fell into the patient were retrieved.No fragments remained inside the patient.The surgery was completed with a second device.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h3; h6.The reported event was confirmed by review of pictures.Visual examination of the provided pictures identified the broken drill bit with biodebris.The drill bit has fractured into two pieces, and the fracture point is near the top of the flute and shaft junction.No other fragments could be seen in the photo provided.No product was returned; further visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information.

Brand Name
3.2MMX30MM RNGLC+ ACET DRL BIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT, BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23921265
Report Number0001825034-2025-04232
Device Sequence Number15659605
Product Code HTW
UDI-Device Identifier00887868478703
UDI-Public(01)00887868478703(17)350823(10)67446521
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31-323230
Device Lot Number67446521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer12/30/2025
05/19/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date12/30/2025
06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite